Oregon, 2005

Heavy Snow in Oregon, November 30, 2005

November 30, 2005 · NWS MFR · 1 event in 1 county or zone

The above observation verified a Heavy Snow Warning for Jackson County, but only a Snow Advisory was in effect. That advisory was issued at 30/1923 and expired at 01/0400 PST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The above observation verified a Heavy Snow Warning for Jackson County, but only a Snow Advisory was in effect. That advisory was issued at 30/1923 and expired at 01/0400 PST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 30, 3:19 PM PST, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 30, 3:19 PM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PST WED NOV 30 2005

.DISCUSSION...MODELS CONTINUE ON TRACK WITH A RATHER IMPRESSIVE
SYSTEM COMING INTO THE REGION TONIGHT. HEAVY QPF AMOUNTS FROM BOTH
THE GFS AND ETA ARE SUPPORTED BY STRONG MOISTURE ADVECTION FROM
SURFACE THROUGH 850 MB AND KISSING JET SITUATION OVER THE REGION
BY 12Z TOMORROW MORNING. WITH TEMPERATURES IN ONLY THE LOW TO MID
30S IN MANY OF THE WEST SIDE VALLEYS AND LOWER ON THE EAST SIDE HAVE
LOWERED SNOW LEVELS SIGNIFICANTLY FROM WHAT THE THICKNESS VALUES
WOULD INDICATE. 700 MB WINDS IN EXCESS OF 60 KT WOULD ALSO INDICATE
STRONG GUSTY WINDS IN CONJUNCTION WITH THE SNOW...ESPECIALLY ON THE
EAST SIDE. SNOW LEVEL WILL RISE BRIEFLY TOMORROW BEFORE COLD FRONT
PASSES THROUGH. BEHIND THE FRONT A REINFORCING SHOT OF COLD AIR
LOWERS THE SNOW LEVEL AGAIN. THIS SHOWERY PATTERN REMAINS WITH SNOW
LEVELS DROPPING TO 2000 FEET BY THURSDAY NIGHT...AND POSSIBLY
LOWER... TROUGH PATTERN GIVE WAY TO WEAK RIDGE BY THE BEGINNING OF
NEXT WEAK...WITH DENSE FOG RETURNING TO THE WEST SIDE VALLEYS.

.AVIATION...CURRENT TAFS AND ROUTE FCSTS COVER EXPECTED CONDITIONS
NEXT 12 TO 24 HOURS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING SOUTHERN OREGON COAST THURSDAY MORNING.
     WINTER STORM WARNING ORZ029-031 TONIGHT THROUGH THURSDAY
     AFTERNOON.
     SNOW ADVISORY INLAND WEST SIDE COUNTIES ABOVE 2000 FT THURSDAY
     NIGHT.
     GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60
NM. CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM
     WINTER STORM WARNING CAZ084-085 AND CAZ080-082-083 ABOVE 3500
     FT TONIGHT.

&&

SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 30, 1:28 PM PST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
128 PM PST WED NOV 30 2005

PZZ350-353-356-370-373-376-302315-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
128 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE WARNING IN EFFECT THURSDAY MORNING THROUGH THURSDAY AFTERNOON.
SEE PDXCWFMFR OR COASTAL MARINE FORECAST FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

ORZ021-022-011430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
128 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON

.DAY ONE...TODAY

HIGH WIND WARNING FROM 10 PM PST THIS EVENING TO 10 AM PST THURSDAY.
SEE PDXNPWMFR OR HIGH WIND WARNING FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING ENDS THURSDAY AT 10 AM PST. SEE PDXNPWMFR OR
HIGH WIND WARNING FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

ORZ027-028-011430-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
128 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON

.DAY ONE...TODAY

SNOW ADVISORY FOR 10 PM PST TODAY TO 10 PM PST THURSDAY. SEE
PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW ADVISORY ENDS AT 10 PM PST THURSDAY. SEE PDXWSWMFR FOR
FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

ORZ029-030-011430-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
128 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON

.DAY ONE...TODAY

WINTER STORM WARNING IS IN EFFECT FOR 10 PM PST TONIGHT THROUGH 10
PM PST THURSDAY. SEE PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING ENDS AT 10 PM PST THURSDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

CAZ080-082-083-011430-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
128 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IS IN EFFECT FROM 6 PM PST THIS EVENING TO 4 PM
PST THURSDAY ABOVE 4000 FEET. SEE PDXWSWMFR OR WINTER STORM WARNING
FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING ENDS AT 4 PM PST THURSDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

CAZ081-011430-
CENTRAL SISKIYOU COUNTY-
128 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IS IN EFFECT FROM 6 PM PST THIS EVENING TO 4
PM PST THURSDAY. SEE PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING ENDS AT 4 PM PST THURSDAY. SEE PDXWSWMFR
FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

CAZ084-085-011430-
MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
128 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT FROM 10 PM TODAY TO 10 PM PST
THURSDAY. SEE PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING ENDS AT 10 PM PST. SEE PDXWSWMFR FOR
FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

GERIG

In the hours before

Local storm report, Nov 30, 5:59 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
559 PM PST WED NOV 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     SNOW             1 WSW WILLIAMS          42.21N 123.29W
11/30/2005  0.0 INCH         JOSEPHINE          OR   TRAINED SPOTTER

            MODERATE SNOW STARTING TO STICK.

0420 PM     SNOW             1 SSW OBRIEN            42.06N 123.71W
11/30/2005  1.0 INCH         JOSEPHINE          OR   TRAINED SPOTTER

            SNOW BEGINNING TO STICK AT 1500 FT.

0434 PM     SNOW             N DORRIS                41.97N 121.92W
11/30/2005  1.0 INCH         SISKIYOU           CA   TRAINED SPOTTER

            ELEVATION 2940. 30 DEGREES.

0445 PM     SNOW             1 SE ASHLAND            42.18N 122.68W
11/30/2005  0.0 INCH         JACKSON            OR   TRAINED SPOTTER

            SNOW JUST STARTED.

0533 PM     SNOW             1 SW JACKSONVILLE       42.30N 122.98W
11/30/2005  1.0 INCH         JACKSON            OR   TRAINED SPOTTER

            NUMEROUS CARS OFF THE ROAD ON JACKSONVILLE HILL HWY 238.

0550 PM     HEAVY SNOW       N DORRIS                41.97N 121.92W
11/30/2005  3.0 INCH         SISKIYOU           CA   TRAINED SPOTTER

            ELEVATION 2940 FT. 26 DEGREES.

&&

GERIG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Jackson County

When
November 30, 6:00 PM PST to 9:00 PM PST
Where
Jackson County forecast zone
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

4 inches of snow at Starvation Heights 4N Rogue River at 1460 feet.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481482.